Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 38, NWS Wilmington, OH

August 10, 2009Switzerland County, Indiana; Carroll County, Gallatin County, Kentucky

NWS Wilmington, OH issued this tornado warning at Aug 10, 2009, 5:48 PM EDT for Switzerland County, Indiana; Carroll County, Gallatin County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 5:48 PM EDT (21:48 UTC)
Expired
Aug 10, 2009, 6:15 PM EDT
In force
27 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY

The radar

The Louisville radar (KLVX), 117 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 5:59 PM EDTTSTM WND DMG2 Sse Ghent, KYLARGE TREES DOWN ALONG HIGHWAY 47

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2349 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 102148
TORILN
INC155-KYC041-077-102215-
/O.NEW.KILN.TO.W.0038.090810T2148Z-090810T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
548 PM EDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  WESTERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
  SWITZERLAND COUNTY IN SOUTHEAST INDIANA...

* UNTIL 615 PM EDT.

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR MOOREFIELD...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VEVAY...

IN ADDITION...MOUNT STERLING...GHENT...MARKLAND AND US ROUTE 42 AT
STATE ROUTE 184 ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3880 8496 3868 8498 3876 8521 3883 8521
TIME...MOT...LOC 2148Z 288DEG 25KT 3878 8514

$$

HAWBLITZEL
2 follow-up statements
000 
WWUS51 KILN 102159
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT MON AUG 10 2009

INC155-KYC041-077-102215-
/O.CON.KILN.TO.W.0038.000000T0000Z-090810T2215Z/
SWITZERLAND IN-GALLATIN KY-CARROLL KY-
559 PM EDT MON AUG 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
CARROLL...WESTERN GALLATIN AND SWITZERLAND COUNTIES...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR VEVAY...MOVING EAST AT 30 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CARROLL...SWITZERLAND
AND WESTERN GALLATIN COUNTIES...INCLUDING MARKLAND AND US ROUTE 42 AT
STATE ROUTE 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

&&

LAT...LON 3873 8512 3881 8510 3880 8496 3868 8498
TIME...MOT...LOC 2159Z 288DEG 25KT 3876 8505

$$

HAWBLITZEL
000 
WWUS51 KILN 102213
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT MON AUG 10 2009

INC155-KYC041-077-102222-
/O.EXP.KILN.TO.W.0038.000000T0000Z-090810T2215Z/
SWITZERLAND IN-GALLATIN KY-CARROLL KY-
613 PM EDT MON AUG 10 2009

...THE TORNADO WARNING FOR CARROLL...WESTERN GALLATIN AND SWITZERLAND
COUNTIES WILL EXPIRE AT 615 PM EDT...

THE THUNDERSTORM NO LONGER SHOWS SIGNS OF PRODUCING A 
TORNADO...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT...AND 
STRAIGHT-LINE WINDS TO 60 MPH ARE STILL POSSIBLE.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3873 8512 3881 8510 3880 8496 3868 8498
TIME...MOT...LOC 2212Z 288DEG 25KT 3873 8494

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 10, 3:59 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 10, 3:59 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT MON AUG 10 2009

.SYNOPSIS...
A POSITIVELY-TILTED UPPER LEVEL TROUGH WILL SWING THROUGH THE
GREAT LAKES AND OHIO VALLEY TUESDAY AND TUESDAY NIGHT...SENDING A
COLD FRONT SOUTHWARD INTO THE TENNESSEE VALLEY BY EARLY WEDNESDAY.
HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST AND GREAT LAKES
THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS AND THUNDERSTORMS HAVE CONGEALED INTO A BROKEN LINE
EXTENDING FROM SOUTHEAST INDIANA INTO CENTRAL OHIO...WITH
SCATTERED ACTIVITY AHEAD OF AND BEHIND THIS LINE. 500-HPA JET IS
CONFINED TO THE GREAT LAKES...WELL NORTH OF THE CWA...SO DEEP
LAYER SHEAR IS VERY WEAK. THUS...STORMS HAVE HAD A DIFFICULT TIME
OBTAINING ANY DEGREE OF ORGANIZATION AND HAVE PRIMARILY BEEN
DRIVEN BY MODERATE INSTBY AND MODEST DELTA THETA-E VALUES AND THE
RESULTING COLD POOLS AT THE SURFACE. THIS HAS LED TO AN OUTFLOW
BOUNDARY RACING OUT AHEAD OF THE BROKEN LINE OF STORMS...AND HAS
REALLY DECREASED ANY THREAT FOR SEVERE WITH THIS LINE. MAIN THREAT
FOR SEVERE WILL BE WITH ANY BRIEF DOWNBURSTS THAT OCCUR AHEAD OF
THE LINE ACROSS SOUTHERN OHIO OR NORTHERN KENTUCKY...BUT CANNOT
RULE OUT THAT STORMS BEHIND THE OUTFLOW BOUNDARY CAN GET A STRONG
ENOUGH UPDRAFT/DOWNDRAFT TO PENETRATE THE SURFACE COLD POOL AND
PRODUCE MARGINALLY SEVERE WINDS.

EXPECT ACTIVITY TO DECREASE IN COVERAGE FROM NORTHWEST TO
SOUTHEAST THIS EVENING AS SFC-BASED INSTBY IS LOST AND OUTFLOW-
DOMINATED AIRMASS OVERSPREADS THE AREA. NAM AND RUC INDICATE WEAK
TO MDT ELEVATED INSTBY PERSISTING OVERNIGHT...WHICH SEEMS
REASONABLE GIVEN THE WARM AND MOIST LOW LEVELS THAT EXISTED ON
THIS MORNINGS ILN SOUNDING...SO LONG AS SUBSIDENCE BEHIND THIS
EVENINGS CONVECTION DOESNT DRY THE LOW LEVELS OUT. WITH THE UPPER
TROUGH APPROACHING FROM THE WEST...MAINTAINED LOW CHANCE POPS
ACROSS THE ENTIRE AREA OVERNIGHT. CANNOT RULE OUT THE POSSIBILITY
OF A STRONG STORM LATE TONIGHT...ESPECIALLY IF THERE IS
SUFFICIENT ELEVATED INSTBY...SINCE MIDLEVEL WINDS WILL INCREASE
AHEAD OF THE APPROACHING THROUGH. LOWS WILL AGAIN BE IN THE LOW
70S WITH A HUMID AIRMASS IN PLACE OVERNIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SHOWERS AND TSTORMS WILL REDEVELOP ON TUESDAY AS SHORTWAVE MOVES
IN FROM THE WEST...AND A WEAKENING COLD FRONT DROPS INTO THE
NORTHERN CWA. WITH DEWPOINTS IN THE LOW 70S...AIRMASS SHOULD
DESTABILIZE BY LATE MORNING WITH CAPES IN THE 1000-2000 J/KG
RANGE. DEEP LAYER SHEAR WILL BE SUFFICIENT FOR STRONG UPDRAFTS
WITH MAYBE SOME MARGINAL DAMAGING GUSTS. CONVECTION WILL DECREASE
FROM NORTH TO SOUTH DURING THE AFTERNOON AS FRONT SAGS TO NEAR THE
OHIO RIVER BY LATE TUESDAY EVENING.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE USED A BLEND OF THE 00Z OPERATIONAL ECMWF AND THE GFS
ENSEMBLE MEAN FOR THE LONG TERM FORECAST.

WEAK COLD FRONT IS EXPECTED TO BE SOUTH OF THE FORECAST AREA ON
WEDNESDAY. WEAK UPR LVL TROF STILL HAS TO PASS SE ACRS THE
REGION..AND WITH SOME WEAK INSTABILITY...HAVE OPTED TO KEEP THE
AFTN/EARLY EVENING SLIGHT CHC OF SHOWERS AND THUNDERSTORMS ACRS THE
FAR SE PART OF THE FORECAST AREA.

FOR THE PERIOD WEDNESDAY NIGHT THROUGH FRIDAY...OPERATIONAL MODELS
CONTINUE TO HINT AT CLOSING OFF A WEAK MID LVL CIRCULATION FROM
AFOREMENTIONED UPR LVL TROF. THERE CONTINUES TO BE DIFFERENCES ON
EXACTLY WHERE THIS WILL OCCUR. HAVE DECIDED TO CONTINUE WITH
CONTINUITY WHICH IS TO HAVE THE TROF PUSH FAR ENOUGH SOUTH/SOUTHEAST
OF THE REGION AS TO NOT HAVE AN EFFECT ON THE SENSIBLE WX. SO...HAVE
CONTINUED WITH A DRY FORECAST. WILL OBVIOUSLY HAVE TO CONTINUE TO
MONITOR LATER MODELS TO SEE IF THE FORECAST HAS TO BE CHANGED IN
ANYWAY. TEMPERATURES THROUGH THE PERIOD WILL BE SEASONABLE.

FOR THE REMAINDER OF THE FORECAST PERIOD...SATURDAY THROUGH
MONDAY...AN UPR LVL RIDGE OF HIGH PRESSURE IS EXPECTED TO BE ACRS
THE REGION. INCREASING MOISTURE AND DAYTIME INSTABILITY MAY LEAD TO
SMALL CHANCE FOR AFTN/EVENING SHOWERS AND THUNDERSTORMS BY MONDAY.
OTHERWISE...IT WILL BE WARM THROUGH THE PERIOD. HAVE OPTED TO KEEP
TEMPS IN THE UPPER 80S FOR HIGHS...ALTHOUGH A 90 DEGREE TEMPERATURE
MAY STILL OCCUR. LOWS WILL BE IN THE MID AND UPPER 60S.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
POPCORN CONVECTION LOCATED ACROSS CWA THIS AFTERNOON IS GETTING A
LITTLE BIT OF ENHANCEMENT NORTHWEST OF METRO DAYTON FROM AN
OUTFLOW FROM MCS OVER WESTERN MI EARLIER THIS MORNING. EXPECT THIS
LINE TO REMAIN ACTIVE AND THIS WAVE WILL CONTINUE TO MAKE ITS WAY
SOUTH THIS AFTERNOON...GIVING A BIT OF ENHANCEMENT TO THE NEXT
LINE IT ENCOUNTERS...CURRENTLY RUNNING ALONG THE I-75 CORRIDOR S
AND I-71 CORRIDOR NE OF METRO CINCY. OCCASIONAL GUSTS IN THE WORST
OF THESE STORMS WILL BE 30-35KT BUT THIS WILL BE THE EXCEPTION TO
THE NORM OF ABOUT 20-25 KT. CIGS HAVE LIFTED TO VFR BUT SHOULD
DROP BACK DOWN TO MVFR IN THE STORMS...WITH SOME HEAVIER STORMS
PRODUCING VSBY AROUND A MILE WITH CIGS AROUND 1KFT.

NAM IS SHOWING FORCING DRIVING SE OF FCST AREA LATER THIS
AFTERNOON AND I AM BITING INTO THIS SCENARIO AND CLEARING THINGS
OUT A LITTLE BEFORE 0Z TONIGHT. THINK THAT SOME SPOTS THAT GET A
GOOD SHOT OF RAIN MAY MIX OUT ANY LINGERING LOW CLOUD COVER
TONIGHT AND SEE SOME FOG DEVELOPMENT...BUT THIS SHOULD BE SOMEWHAT
OF A HIT AND MISS SITUATION TONIGHT.

AM NOT FAVORING ANY LINGERING SHOWERS TOMORROW...IF THEY OCCUR
SHOULD BE SE OF I-71 CORRIDOR AND TAF SITES.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...HAWBLITZEL
SHORT TERM...HAWBLITZEL
LONG TERM...HICKMAN
AVIATION...FRANKS
Hazardous weather outlook, Aug 10, 4:12 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT MON AUG 10 2009

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-112015-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
412 PM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING.

A WARM AND HUMID AIRMASS HAS ALLOWED THE ATMOSPHERE TO DESTABILIZE
SUFFICIENTLY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE WITH
DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-112015-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
412 PM EDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING.

A WARM AND HUMID AIRMASS HAS ALLOWED THE ATMOSPHERE TO DESTABILIZE
SUFFICIENTLY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE WITH
DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON TUESDAY.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE
STRONGER STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND TUESDAY.

In the hours before

Special weather statement, Aug 10, 2:57 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT MON AUG 10 2009

INZ066-OHZ070-101930-
FRANKLIN IN-BUTLER OH-
257 PM EDT MON AUG 10 2009

...A STRONG THUNDERSTORM WILL AFFECT WESTERN BUTLER AND FRANKLIN
COUNTIES THROUGH 330 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BROOKVILLE...MOVING EAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LOCATIONS IMPACTED INCLUDE...
BROOKVILLE AND OXFORD.

IN ADDITION...MOUNDS STATE RECREATION AREA...CEDAR GROVE...ALERT...
LAYHIGH...MCGONIGLE...ST. CHARLES...REILY AND OKEANA ARE NEAR THE
PATH OF THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

HATZOS
Special weather statement, Aug 10, 3:52 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT MON AUG 10 2009

INZ073-074-102030-
DEARBORN IN-RIPLEY IN-
352 PM EDT MON AUG 10 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY AND DEARBORN
COUNTIES THROUGH 430 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR SUNMAN...MOVING EAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LOCATIONS IMPACTED INCLUDE...
MILAN...MOORES HILL...LAWRENCEBURG...BRIGHT AND AURORA.

IN ADDITION...PENNTOWN...SUNMAN...WEISBURG...LAWRENCEVILLE...
MANCHESTER...NEW ALSACE...MOUNT SINAI AND ST. LEON ARE NEAR THE PATH
OF THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

HATZOS
Special weather statement, Aug 10, 4:11 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT MON AUG 10 2009

OHZ071-078-102045-
CLERMONT OH-WARREN OH-
411 PM EDT MON AUG 10 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND NORTHERN
CLERMONT COUNTIES THROUGH 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR MULBERRY...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THIS STORM WILL ALSO AFFECT...
MORROW...PERINTOWN...MAINEVILLE...SPRINGVALE...GOSHEN...
DAY HEIGHTS...MOUNT REPOSE...BUTLERVILLE AND EDENTON.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

HATZOS
Special weather statement, Aug 10, 5:06 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT MON AUG 10 2009

INZ073-102130-
RIPLEY IN-
506 PM EDT MON AUG 10 2009

...A STRONG THUNDERSTORM WILL AFFECT RIPLEY COUNTY THROUGH 530 PM
EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 4 MILES WEST OF NEW MARION...MOVING EAST
AT 35 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LOCATIONS IMPACTED INCLUDE...
OSGOOD...VERSAILLES AND MILAN.

IN ADDITION...HOLTON...NEW MARION...REXVILLE...
OTTER VILLAGE...NAPOLEON...FRIENDSHIP...
VERSAILLES LAKE AND OLEAN ARE NEAR THE PATH OF THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

HATZOS
Local storm report, Aug 10, 5:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT MON AUG 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     MOUNT ORAB              39.03N 83.92W
08/10/2009                   BROWN              OH   PUBLIC

            LARGE BRANCHES DOWN

&&

HAWBLITZEL
Special weather statement, Aug 10, 5:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
542 PM EDT MON AUG 10 2009

KYZ097-099-102215-
BRACKEN KY-MASON KY-
542 PM EDT MON AUG 10 2009

...A STRONG THUNDERSTORM WILL AFFECT MASON AND BRACKEN COUNTIES
THROUGH 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR POWERSVILLE...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE...WASHINGTON AND MAYSVILLE.

IN ADDITION...WOOLCUTT...HITTVILLE...PARINA...STONEWALL...CHATHAM...
ABIGAIL...GERMANTOWN AND LOWELL ARE NEAR THE PATH OF THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:30 PM EDTAreal Flood AdvisoryILNRipley2 hr
Aug 10, 5:24 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio, Ripley27 min
Aug 10, 5:43 PM EDTSevere Thunderstorm WarningILNSwitzerland47 min
Aug 10, 6:26 PM EDTAreal Flood AdvisoryILNOwen3 hr
Aug 10, 6:41 PM EDTAreal Flood AdvisoryILNGrant, Pendleton3 hr
Aug 10, 7:22 PM EDTAreal Flood AdvisoryILNMason, Robertson3 hr

Nearby

Tornado Warnings in Kentucky, 2009Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.